Alert archive / Michigan / Beach Hazards Statements in 2013
Beach Hazards Statement 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Jun 29, 2013, 11:34 AM EDT for Mason County, Oceana County, Van Buren County, Michigan. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2013, 11:34 AM EDT (15:34 UTC)
- Expired
- Jun 30, 2013, 10:12 PM EDT
- In force
- 35 hr
- Issued by
- NWS Grand Rapids, MI
Counties Mason County, MI, Oceana County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 80 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
366 WHUS43 KGRR 291534 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1134 AM EDT SAT JUN 29 2013 MIZ071-292345- /O.NEW.KGRR.BH.S.0005.130629T1534Z-130630T0900Z/ VAN BUREN- INCLUDING THE BEACHES OF...NORTH BEACH...SOUTH BEACH... VAN BUREN STATE PARK 1134 AM EDT SAT JUN 29 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT THROUGH LATE TONIGHT. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO SOUTH HAVEN. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE...NORTH BEACH IN SOUTH HAVEN. * OVERVIEW/POTENTIAL IMPACTS...INCREASING NORTH WINDS WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET TODAY. THIS WILL CREATE HAZARDOUS SWIM CONDITIONS... PARTICULARLY ON THE NORTH SIDE OF THE PIER AT SOUTH HAVEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ MEADE WEATHER.GOV/GRR
8 follow-up statements
710 WHUS43 KGRR 291812 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 212 PM EDT SAT JUN 29 2013 MIZ071-300215- /O.CON.KGRR.BH.S.0005.000000T0000Z-130630T0900Z/ VAN BUREN- INCLUDING THE BEACHES OF...NORTH BEACH...SOUTH BEACH... VAN BUREN STATE PARK 212 PM EDT SAT JUN 29 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO SOUTH HAVEN AS WELL AS BEACHES FROM WHITEHALL TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE...NORTH BEACH IN SOUTH HAVEN... MEARS STATE PARK IN PENTWATER... AND STERNS PARK IN LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS OF 15 TO 25 KNOTS WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET TODAY. THIS WILL CREATE HAZARDOUS SWIM CONDITIONS... PARTICULARLY ON THE NORTH SIDE OF PIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ MEADE WEATHER.GOV/GRR
553 WHUS43 KGRR 291817 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 217 PM EDT SAT JUN 29 2013 MIZ037-043-300230- /O.EXA.KGRR.BH.S.0005.000000T0000Z-130630T0900Z/ MASON-OCEANA- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK 217 PM EDT SAT JUN 29 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT THROUGH LATE TONIGHT. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM WHITEHALL TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE...MEARS STATE PARK IN PENTWATER... AND STERNS PARK IN LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS OF 15 TO 25 KNOTS WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET TODAY. THIS WILL CREATE HAZARDOUS SWIM CONDITIONS... PARTICULARLY ON THE NORTH SIDE OF PIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ MIZ071-300230- /O.CON.KGRR.BH.S.0005.000000T0000Z-130630T0900Z/ VAN BUREN- INCLUDING THE BEACHES OF...NORTH BEACH...SOUTH BEACH... VAN BUREN STATE PARK 217 PM EDT SAT JUN 29 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO SOUTH HAVEN. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE...NORTH BEACH IN SOUTH HAVEN. * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS OF 15 TO 25 KNOTS WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET TODAY. THIS WILL CREATE HAZARDOUS SWIM CONDITIONS... PARTICULARLY ON THE NORTH SIDE OF PIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
110 WHUS43 KGRR 292028 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 428 PM EDT SAT JUN 29 2013 MIZ037-043-071-300430- /O.CON.KGRR.BH.S.0005.000000T0000Z-130630T0900Z/ MASON-OCEANA-VAN BUREN- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...NORTH BEACH...SOUTH BEACH... VAN BUREN STATE PARK 428 PM EDT SAT JUN 29 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO SOUTH HAVEN AS WELL AS BEACHES FROM WHITEHALL TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE...NORTH BEACH IN SOUTH HAVEN... MEARS STATE PARK IN PENTWATER... AND STERNS PARK IN LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS OF 15 TO 25 KNOTS WILL CREATE WAVES OF 3 TO 5 FEET THIS AFTERNOON INTO TONIGHT. THIS WILL CREATE HAZARDOUS SWIM CONDITIONS... PARTICULARLY ON THE NORTH SIDE OF PIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ MEADE WEATHER.GOV/GRR
628 WHUS43 KGRR 300100 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 900 PM EDT SAT JUN 29 2013 MIZ037-043-071-300900- /O.CON.KGRR.BH.S.0005.000000T0000Z-130630T0900Z/ MASON-OCEANA-VAN BUREN- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...NORTH BEACH...SOUTH BEACH... VAN BUREN STATE PARK 900 PM EDT SAT JUN 29 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO SOUTH HAVEN AS WELL AS BEACHES FROM WHITEHALL TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE...NORTH BEACH IN SOUTH HAVEN... MEARS STATE PARK IN PENTWATER... AND STERNS PARK IN LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS OF 15 TO 25 KNOTS WILL CREATE WAVES OF 3 TO 5 FEET TONIGHT. THIS WILL CREATE HAZARDOUS SWIM CONDITIONS... PARTICULARLY ON THE NORTH SIDE OF PIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
855 WHUS43 KGRR 300736 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 336 AM EDT SUN JUN 30 2013 MIZ037-043-071-301545- /O.EXT.KGRR.BH.S.0005.000000T0000Z-130701T0300Z/ MASON-OCEANA-VAN BUREN- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...NORTH BEACH...SOUTH BEACH... VAN BUREN STATE PARK 336 AM EDT SUN JUN 30 2013 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO SOUTH HAVEN AS WELL AS BEACHES FROM WHITEHALL TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE...NORTH BEACH IN SOUTH HAVEN... MEARS STATE PARK IN PENTWATER... AND STERNS PARK IN LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS OF 15 TO 25 KNOTS WILL CREATE WAVES OF 3 TO 5 FEET TONIGHT. THIS WILL CREATE HAZARDOUS SWIM CONDITIONS... PARTICULARLY ON THE NORTH SIDE OF PIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
918 WHUS43 KGRR 301504 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1104 AM EDT SUN JUN 30 2013 MIZ037-043-071-302315- /O.CON.KGRR.BH.S.0005.000000T0000Z-130701T0300Z/ MASON-OCEANA-VAN BUREN- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...NORTH BEACH...SOUTH BEACH... VAN BUREN STATE PARK 1104 AM EDT SUN JUN 30 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO SOUTH HAVEN AS WELL AS BEACHES FROM WHITEHALL TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE...NORTH BEACH IN SOUTH HAVEN... MEARS STATE PARK IN PENTWATER... AND STERNS PARK IN LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS OF 15 TO 25 KNOTS WILL CREATE WAVES OF 3 TO 5 FEET. THIS WILL CREATE HAZARDOUS SWIM CONDITIONS... PARTICULARLY ON THE NORTH SIDE OF PIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
245 WHUS43 KGRR 301933 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 333 PM EDT SUN JUN 30 2013 MIZ037-043-071-010300- /O.CON.KGRR.BH.S.0005.000000T0000Z-130701T0300Z/ MASON-OCEANA-VAN BUREN- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...NORTH BEACH...SOUTH BEACH... VAN BUREN STATE PARK 333 PM EDT SUN JUN 30 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO SOUTH HAVEN AS WELL AS BEACHES FROM WHITEHALL TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE...NORTH BEACH IN SOUTH HAVEN... MEARS STATE PARK IN PENTWATER... AND STERNS PARK IN LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS OF 10 TO 20 KNOTS WILL CREATE WAVES OF 2 TO 5 FEET. THIS WILL CREATE HAZARDOUS SWIM CONDITIONS... PARTICULARLY ON THE NORTH SIDE OF PIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
949 WHUS43 KGRR 010212 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1012 PM EDT SUN JUN 30 2013 MIZ037-043-071-010315- /O.CAN.KGRR.BH.S.0005.000000T0000Z-130701T0300Z/ MASON-OCEANA-VAN BUREN- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...NORTH BEACH...SOUTH BEACH... VAN BUREN STATE PARK 1012 PM EDT SUN JUN 30 2013 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE BEACH HAZARDS STATEMENT. WINDS AND WAVES HAVE COME DOWN A BIT THIS EVENING...AND THE THREAT HAS DIMINISHED. $$ NJJ WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 29, 7:51 AM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 29, 7:51 AM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 751 AM EDT SAT JUN 29 2013 LATEST UPDATE... AVIATION .SYNOPSIS... ISSUED AT 330 AM EDT SAT JUN 29 2013 AN UPPER TROUGH OVER THE EASTERN US WILL BRING ANOTHER DAY WITH SCATTERED TO PERHAPS NUMEROUS SHOWERS AND THUNDERSTORMS. OTHER THAN SUNDAY WHICH WILL BE MAINLY DRY...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. TEMPERATURES WILL BE BELOW NORMAL THROUGH THE MIDDLE OF NEXT WEEK WITH HIGHS MAINLY IN THE MID TO UPPER 70S. && .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 330 AM EDT SAT JUN 29 2013 FORECAST CONCERNS DEAL WITH PCPN TRENDS THROUGH THE PERIOD. AN UNUSUALLY DEEP UPPER LOW WILL PERSIST THROUGH THE SHORT TERM PERIOD OVER THE EASTERN HALF OF THE COUNTRY. NNE WIND FLOW WILL DRAW DOWN COOLER AIR FROM CANADA. IN FACT THIS NORTH WIND FLOW WILL GO ALL THE WAY TO THE GULF COAST WHICH IS PRETTY UNUSUAL FOR THIS TIME OF YEAR. COOLER TEMPS ALOFT TODAY WILL CREATE INSTABILITY VIA STEEPER LAPSE RATES. LATEST WV LOOP SHOWS A SHORT WAVE OVER NRN LAKE HURON MOVING SWWD. THIS WAVE WILL CROSS THE CWA TODAY ENHANCING CHCS FOR SHOWERS/STORMS. HIGHEST POPS WILL BE OVER THE WRN/SWRN CWA THIS AFTERNOON AS THE WAVE MOVES IN THAT DIRECTION AND TAKES ADVANTAGE OF DIURNAL HEATING AND A LAKE BREEZE. LOW SHEAR WILL RENDER STORMS THAT DEVELOP NON SEVERE. PCPN WILL LOSE INTENSITY INTENSITY WITH THE DIURNAL FADE THIS EVENING. DNVA OVER THE CWA SUNDAY SHOULD RESULT IN MOSTLY DRY WX. HOWEVER ANOTHER SHORT WAVE PIVOTING AROUND THE UPPER LOW OVER THE OHIO VALLEY WILL CREATE MORE SCT SHOWERS/STORMS MONDAY. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 330 AM EDT SAT JUN 29 2013 COOLER THAN NORMAL TEMPERATURES AND AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO WEDNESDAY BEFORE A TREND TOWARD WARMER AND DRIER WEATHER BEINGS BY THE 4TH OF JULY THAT WILL CONTINUE INTO THE WEEKEND. REASONABLE AGREEMENT CONTINUES BETWEEN THE MODELS AND FROM RUN TO RUN ON THE OVERALL PATTERN THROUGH THIS WEEK. I EXPECT THE CLOSED UPPER LOW TO RETROGRADE NEAR MISSOURI BY WEDNESDAY MORNING. THAT HAPPENS DUE THE SYSTEM OFF THE WEST COAST BEING SHEARED OUT BY A MUCH STRONGER PACIFIC STORM THAT MOVES INTO THE BERING SEA BY TUESDAY. AS THE ENERGY FROM THE SYSTEM CURRENTLY OVER THE EASTERN PACIFIC CLIMBS OVER THE WESTERN RIDGE... IT WILL THEN DIG INTO THE EASTERN TROUGH AND RETROGRADE IT. WHILE AT THE START OF THE LONG TERM FORECAST THE UPPER LOW STARTS OUT SOUTH OF MICHIGAN MONDAY NIGHT. THAT PUTS SOUTHWEST MICHIGAN IN DRY ENOUGH AIR TO KEEP THE PRECIPITATION LARGELY SOUTH OF HERE. THE UPPER LOW THEN MOVES FAR ENOUGH TO THE WEST THAT BY TUESDAY AFTERNOON THE DEEP MOISTURE COMES BACK IN FROM THE SOUTH AND THAT RESULTS IN SCATTERED AFTERNOON SHOWERS AND THUNDERSTORM FOR TUESDAY AND WEDNESDAY. I DO WANT TO POINT OUT THAT THE UPPER LEVEL JET ON THE EAST SIDE OF THE TROUGH REALLY STAYS EAST OF MICHIGAN SO WE WILL NOT GET INTO A PATTERN THAT WOULD SUPPORT SOAKING RAINS. MOSTLY THE SHOWERS AND THUNDERSTORMS SHOULD BE SCATTERED AND SLOW MOVING. FINALLY BY LATE IN THE WEEK... ONCE THE SYSTEM OFF THE WEST COAST IS TOTALLY SHEARED OUT (THURSDAY) THE WESTERN RIDGE FLATTENS AND THUS SO DOES THE TROUGH OVER THE CENTRAL CONUS. THAT STARTS OUR WARMING TREND AND BRINGS DRY WEATHER BACK TO THE AREA AS THE UPPER FLOW BECOMES MORE ZONAL. ONE OTHER POINT... ABOUT JUST HOW COOL IT WILL BE THIS COMING WEEK... THE SPLIT FLOW PATTEN WITH THE POLAR JET STAYING MOSTLY NEAR AND NORTH OF 70N IS EXPECTED THROUGH THE WEEK. THAT WILL KEEP THE REALLY COOL AIR WELL NORTH SO WHILE IT WILL BE COOLER THAN NORMAL... IT WILL NOT UNUSUALLY COLD FOR THIS TIME OF YEAR. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 750 AM EDT SAT JUN 29 2013 EXTENSIVE IFR CIGS PREVAILED SOUTH AND EAST OF GRAND RAPIDS AT 730 AM THIS MORNING HOWEVER DRIER AIR IS MOVING IN FROM THE NORTHEAST SO I EXPECT ALL LOCATIONS BECOME VFR BY LATE MORNING. AS FOR CONVECTION THIS AFTERNOON... SOME IS ONCE AGAIN EXPECTED BUT IT WILL NOT BE NEARLY AS WIDESPREAD AS YESTERDAY. ALSO WITH A GENERAL NORTH NORTHEAST WIND IN THE LOWER LEVELS THE CONVECTION SHOULD BE MORE FOCUS ON WEST OF US-131 AND NEAR AND SOUTH OF INTERSTATE 94. I PUT VCSH/VCTS IN THE TAFS TO COVER THE THUNDERSTORMS. TONIGHT WITH DRIER LOW LEVEL AIR MOVING IN I DO NOT EXPECT WIDESPREAD FOG AND LOW CEILINGS. LARGELY VFR SHOULD PREVAIL. && .MARINE... ISSUED AT 330 AM EDT SAT JUN 29 2013 WIND AND WAVES WILL REMAIN BELOW ADVISORY CRITERIA TODAY. && .HYDROLOGY... ISSUED AT 330 AM EDT SAT JUN 29 2013 SCT TO NUMEROUS SHOWERS AND STORMS EXPECTED AGAIN TODAY. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND THUS LOCALIZED FLOODING MAINLY SOUTH OF A MUSKEGON TO LANSING LINE. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...93 SHORT TERM...93 LONG TERM...WDM AVIATION...WDM HYDROLOGY...93 MARINE...93
Hazardous weather outlook, Jun 29, 5:34 AM EDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 534 AM EDT SAT JUN 29 2013 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 300945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 534 AM EDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED FROM LATE MORNING INTO EARLY THIS EVENING. THE GREATEST CONCENTRATION OF STORMS WILL BE BETWEEN THE LAKE MICHIGAN SHORE AND US-131 AND NEAR AND SOUTH OF I-94. THE THUNDERSTORMS WILL BE SLOW MOVING SO LOCALIZED FLOODING IS POSSIBLE UNDER THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FROM MONDAY AFTERNOON THROUGH INDEPENDENCE DAY. THE GREATEST CONCENTRATION OF STORMS WILL BE NEAR AND SOUTH OF INTERSTATE 96. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WDM
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:06 AM EDT | Small Craft Advisory | GRR | 35 hr |
Nearby
Beach Hazards Statements in Michigan, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.